Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


gilbert's syndrome and hepc.
Aug 25, 2002

My fiance has a liver problem called gilbert's syndrome along with hep c. Since he has been on the treatment he has been a bit jaudiced and sometimes his eyes are dark yellow. Like I said this did not occur until he began the treatment and it is not do to his hep c. His doctor really has never seen a patient with both diseases before and is perplexed as well. Could the treatment be severely affecting his gilert's syndrome? Can you help us with our questions please?

Response from Dr. Fried

Gilbert's syndrome is a benign condition where the person does not process bilirubin normally. Occasionally, the eyes can look slightly yellow, particularly after fasting. Levels of bilirubin are not very high and it never leads to progressive liver disease by itself. If he is being terated for HCV with ribavirin (and interferon), the ribavirin causes hemolysis or a breakdown in red blood cells which also causes increased bilirubin. The combination of the two could increase the levels to where they are more noticeable. Ask his doctor about this.



Previous
Hepatitis C
Next
hepatitis C and methadone treatment

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement